Let's Budget!
Where do you need help budgeting?
Home
Blog NEW
Free Printables NEW
Groceries
Cooking
Cleaning
Laundry
Household Bills
House Expenses
Health & Beauty
Holidays
Crafts
Knitting Patterns
Playtime
Homeschool
Education
Pregnancy
Home Decor
Pets
Partytime
Entertainment
Fashion
Freezer Cooking
Freezer Recipes

Make your own Mix
Cookies | Soups | Drinks

Make Cleaners
Slow Cooker Recipes
Crock Pot Cooking
Stir Fry Recipes
Microwave Recipes
Container Gardening
Cars & Vehicles
Home Repair
Budget Travel
Parenting
Crafty Recipes
Beauty & Bath Recipes
Just for Moms!
Romance Recipes
Kid-friendly Recipes
Pet Treat Recipes
Dog Care Recipes
Fundraising
Coupons
Custom Search

 



Homenavarrow Health & Personal Care

Avoiding accidental vitamin overdose and poisoning

The leading cause of accidental poisonings in American children under the age of 6 isn't from household cleaners. It is from iron supplement overdoses. These are commonly injested from adult's multivitamins as well as prenatal vitamins. Even five or six prenatal vitamins injested by a small toddler can be fatal.

How do these poisonings occur? Most often, a child-proof bottle is left open where a curious toddler can gain access to it. You should always secure all caps tightly, and always keep vitamins and prescription drugs well out of sight and reach.

Because many parents refer to vitamins or pills as candy to get their child to take them, some become tempted when they are able to get access to some. Parents should never refer to vitamins or pills as candy, because children then can't differentiate between what is really candy, and what is a vitamin or pill that they should only take once per day.

If you suspect an iron, vitamin or mineral overdose, call your local poison control immediately, or take your child to the emergency room. If possible, have the bottle with you of what your child injested, so doctors can determine their next step of action.

Possible symptoms include vomiting, diarrhea or stomach pain. In some cases, children can go into shock or into a coma. And in some cases, they child may die. It is crucial you take steps immediately if you suspect your child has injested even a few.

 



MomsBudget Blog

 

 
2001-2012 MomsBudget.com Budget Help for Moms!